zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the difference equation X n+1 =α+x n-1 x n . (English) Zbl 1155.39305

Summary: We study the behavior of the solutions of the difference equation

x n+1 =α+x n-1 x n n=0,1,

where α is a negative number. Included are results which considerably improve and correct those in the recently published paper [A.E. Hamza, J. Math. Anal. Appl. 322, No. 2, 668–674 (2006; Zbl 1105.39008)]. We also refute Conjecture 2 in [G. Ladas et al., J. Difference Equ. Appl. 7, No. 3, 477–482 (2001; Zbl 1081.39503)].

MSC:
39A11Stability of difference equations (MSC2000)
References:
[1]Amleh, A. M.; Georgiou, D. A.; Grove, E. A.; Ladas, G.: On the recursive sequence xn+1=α+xn-1/xn, J. math. Anal. appl. 233, 790-798 (1999) · Zbl 0962.39004 · doi:10.1006/jmaa.1999.6346
[2]Berenhaut, K.; Stević, S.: The difference equation xn+1=α+xn-ki=0k-1cixn-i has solutions converging to zero, J. math. Anal. appl. 326, 1466-1471 (2007) · Zbl 1113.39003 · doi:10.1016/j.jmaa.2006.02.088
[3]Berg, L.: Asymptotische darstellungen und entwicklungen, (1968) · Zbl 0165.36901
[4]Berg, L.: On the asymptotics of nonlinear difference equations, Z. anal. Anwendungen 21, No. 4, 1061-1074 (2002) · Zbl 1030.39006
[5]Berg, L.: Inclusion theorems for non-linear difference equations with applications, J. difference. Equ. appl. 10, No. 4, 399-408 (2004) · Zbl 1056.39003 · doi:10.1080/10236190310001625280
[6]Berg, L.: Corrections to ”inclusion theorems for non-linear difference equations with applications”, from [5], J. difference. Equ. appl. 11, No. 2, 181-182 (2005) · Zbl 1080.39002 · doi:10.1080/10236190512331328370
[7]Berg, L.; Wolfersdorf, L. V.: On a class of generalized autoconvolution equations of the third kind, Z. anal. Anwendungen 24, No. 2, 217-250 (2005) · Zbl 1104.45001
[8]Camouzis, E.; Devault, R.: The forbidden set of xn+1=p+xn-1xn, J. difference. Equ. appl. 9, No. 8, 739-750 (2003) · Zbl 1049.39024 · doi:10.1080/1023619021000042144
[9]Devault, R.; Kent, C.; Kosmala, W.: On the recursive sequence xn+1=p+xn-kxn, J. difference equ. Appl. 9, No. 8, 721-730 (2003) · Zbl 1049.39026 · doi:10.1080/1023619021000042162
[10]Fisher, M. E.; Goh, B. S.: Stability results for delayed-recruitment models in population dynamics, J. math. Biol. 19, 147-156 (1984) · Zbl 0533.92017 · doi:10.1007/BF00275937
[11]Gutnik, L.; Stević, S.: On the behaviour of the solutions of a second order difference equation, Discrete dyn. Nat. soc. 2007 (2007) · Zbl 1180.39002 · doi:10.1155/2007/27562
[12]Hamza, A. E.: On the recursive sequence xn+1=α+xn-1xn, J. math. Anal. appl. 322, 668-674 (2006) · Zbl 1105.39008 · doi:10.1016/j.jmaa.2005.09.029
[13]He, W. S.; Li, W. T.; Yan, X. X.: Global attractivity of the difference equation xn+1=α+xn-kxn, Appl. math. Comput. 17, 163-167 (2004)
[14]Hoag, J. T.: Monotonicity of solutions converging to a saddle point equilibrium, J. math. Anal. appl. 295, 10-14 (2004) · Zbl 1055.39010 · doi:10.1016/j.jmaa.2004.01.042
[15]Hritonenko, N.; Rodkina, A.; Yatsenko, Y.: Stability analysis of stochastic ricker population model, Discrete dyn. Nat. soc. 2006 (2006) · Zbl 1099.92071 · doi:10.1155/DDNS/2006/64590
[16]Iričanin, B.: A global convergence result for a higher-order difference equation, Discrete dyn. Nat. soc. 2007 (2007)
[17]Karakostas, G. L.: Asymptotic 2-periodic difference equations with diagonally self-invertible responses, J. difference. Equ. appl. 6, 329-335 (2000) · Zbl 0963.39020 · doi:10.1080/10236190008808232
[18]Karakostas, G. L.; Stević, S.: On the recursive sequence xn+1=B+xn-kα0xn++αk-1xn-k+1+γ, J. difference. Equ. appl. 10, No. 9, 809-815 (2004) · Zbl 1068.39012 · doi:10.1080/10236190410001659732
[19]Kent, C. M.: Convergence of solutions in a nonhyperbolic case, Nonlinear anal. 47, 4651-4665 (2001) · Zbl 1042.39507 · doi:10.1016/S0362-546X(01)00578-8
[20]Kocic, V. L.; Ladas, G.: Global behavior of nonlinear difference equations of higher order with application, (1993)
[21]Kosmala, W.; Teixeira, C.: More on the difference equation yn+1=(p+yn)/(qyn+yn-1), Appl. anal. 81, 143-151 (2003) · Zbl 1022.39005 · doi:10.1080/0003681021000021114
[22]Kulenović, M. R. S.; Ladas, G.: Dynamics of second order rational difference equations, (2002)
[23]Ladas, G.: Open problems and conjectures, J. difference. Equ. appl. 7, No. 2, 477-482 (2001)
[24]Pielou, E. C.: Population and community ecology, (1974)
[25]Stević, S.: Asymptotic behaviour of a sequence defined by iteration, Mat. vesnik 48, No. 3–4, 99-105 (1996) · Zbl 1032.40002
[26]Stević, S.: Asymptotic behaviour of a sequence defined by iteration with applications, Colloq. math. 93, No. 2, 267-276 (2002) · Zbl 1029.39006 · doi:10.4064/cm93-2-6
[27]Stević, S.: Asymptotic behaviour of a sequence defined by a recurrence formula II, Austral. math. Soc. gaz. 29, No. 4, 209-215 (2002) · Zbl 1051.39013
[28]Stević, S.: On the recursive sequence xn+1=xn-1/g(xn), Taiwanese J. Math. 6, No. 3, 405-414 (2002) · Zbl 1019.39010
[29]Stević, S.: Asymptotic behaviour of a nonlinear difference equation, Indian J. Pure appl. Math. 34, No. 12, 1681-1687 (2003) · Zbl 1049.39012
[30]Stević, S.: On the recursive sequence xn+1=αn+xn-1xn, Int. J. Math. sci. 2, No. 2, 237-243 (2004)
[31]Stević, S.: On the recursive sequence xn+1=αn+xn-1xn II, Dyn. contin. Discrete impuls. Syst 10a, No. 6, 911-917 (2003)
[32]Stević, S.: Periodic character of a class of difference equation, J. difference. Equ. appl. 10, No. 6, 615-619 (2004) · Zbl 1054.39009 · doi:10.1080/10236190410001682103
[33]Stević, S.: Periodic character of a difference equation, Rostock. math. Kolloq. 59, 3-10 (2004) · Zbl 1083.39011
[34]Stević, S.: On the recursive sequence xn+1=α+xn-1pxnp, J. appl. Math comput. 18, No. 1–2, 229-234 (2005) · Zbl 1078.39013 · doi:10.1007/BF02936567
[35]Stević, S.: Global stability and asymptotics of some classes of rational difference equations, J. math. Anal. appl. 316, 60-68 (2006) · Zbl 1090.39009 · doi:10.1016/j.jmaa.2005.04.077
[36]Stević, S.: On positive solutions of a (k+1)-th order difference equation, Appl. math. Lett. 19, No. 5, 427-431 (2006) · Zbl 1095.39010 · doi:10.1016/j.aml.2005.05.014
[37]Stević, S.: Existence of nontrivial solutions of a rational difference equation, Appl. math. Lett. 20, 28-31 (2007) · Zbl 1131.39009 · doi:10.1016/j.aml.2006.03.002
[38]Stević, S.: Asymptotic behavior of a class of nonlinear difference equations, Discrete dyn. Nat. soc. (2006) · Zbl 1121.39006
[39]Stević, S.: Asymptotics of some classes of higher order difference equations, Discrete dyn. Nat. soc. 2007 (2007) · Zbl 1152.39011 · doi:10.1155/2007/13737
[40]Stević, S.: On the recursive sequence xn=1+i=1kαixn-pij=1mβjxn-qj, Discrete dyn. Nat. soc. 2007 (2007)
[41]Stević, S.: Asymptotic periodicity of a higher order difference equation, Discrete dyn. Nat. soc. 2007 (2007) · Zbl 1152.39011 · doi:10.1155/2007/13737
[42]Sun, T.; Xi, H.; Wu, H.: On boundedness of the solutions of the difference equation xn+1=xn-1/(p+xn), Discrete dyn. Nat. soc. 2006 (2006) · Zbl 1149.39301 · doi:10.1155/DDNS/2006/20652
[43]Voulov, H. D.: Existence of monotone solutions of some difference equations with unstable equilibrium, J. math. Anal. appl. 272, No. 2, 555-564 (2002) · Zbl 1010.39002 · doi:10.1016/S0022-247X(02)00173-7
[44]Yan, X. X.; Li, W. T.; Zhao, Z.: On the recursive sequence xn+1=α-(xn/xn-1), J. appl. Math. comput. 17, No. 1, 269-282 (2005) · Zbl 1068.39030 · doi:10.1007/BF02936054